Tornadoes · United States · Oklahoma · 2017
Unrated tornado, Springer, Oklahoma, May 19, 2017
This Unrated tornado ran 0.2 miles across Carter County on May 19, 2017, touching down at 7:31 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Enhanced Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
EF065 to 85 mph
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
EF186 to 110 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
EF2111 to 135 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
EF3136 to 165 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
EF4166 to 200 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
EF5over 200 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unratedthis tornado
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- Unrated
- Date
- May 19, 2017
- Touchdown
- 7:31 PM CDT (00:31 UTC)
- Lifted
- 7:33 PM CDT (00:33 UTC)
- On the ground
- 2 minutes
- Path length
- 0.2 miles (0.3 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Carter County
- Touchdown point
- 34.350, -97.160
- Lift-off point
- 34.350, -97.160
- Record number
- 1705191831-01
What the Weather Service recorded
A line of storms fired along and just ahead of a cold front on the afternoon of the 19th and continued eastward across the state overnight into the 20th.
A storm chaser observed the first of four tornadoes near Springer. No damage was reported and the location was estimated.
This was the second of four tornadoes observed near Springer. No damage was reported and the location was estimated.
This was the third of four tornadoes observed near Springer. No damage was reported and the location was estimated.
This was the fourth of four tornadoes observed near Springer. This tornado was observed to be larger and more persistent than the previous tornadoes. No damage was reported and the location was estimated.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
8 minutes of warning. NWS OUN issued a tornado warning for this county at 00:23 UTC, 8 minutes before the tornado touched down, in force until 01:00 UTC.
The county was under a tornado watch, issued at 20:26 UTC and running to 05:59 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 20:26 UTC | 05:59 UTC | Tornado Watch | OUN |
| 21:03 UTC | 21:45 UTC | Severe Thunderstorm Warning | OUN |
| 21:29 UTC | 22:30 UTC | Severe Thunderstorm Warning | OUN |
| 22:22 UTC | 23:15 UTC | Severe Thunderstorm Warning | OUN |
| 23:13 UTC | 23:46 UTC | Severe Thunderstorm Warning | OUN |
| 23:41 UTC | 23:49 UTC | Tornado Warning | OUN |
| 23:51 UTC | 00:15 UTC | Severe Thunderstorm Warning | OUN |
| 00:10 UTC | 01:00 UTC | Severe Thunderstorm Warning | OUN |
| 00:23 UTC | 01:00 UTC | Tornado Warning | OUN |
| 00:38 UTC | 04:30 UTC | Flash Flood Warning | OUN |
| 01:13 UTC | 01:45 UTC | Severe Thunderstorm Warning | OUN |
| 01:28 UTC | 02:15 UTC | Severe Thunderstorm Warning | OUN |
| 01:38 UTC | 04:45 UTC | Flash Flood Warning | OUN |
| 01:44 UTC | 07:45 UTC | Flash Flood Warning | OUN |
| 02:09 UTC | 03:00 UTC | Severe Thunderstorm Warning | OUN |
| 02:24 UTC | 05:30 UTC | Flash Flood Warning | OUN |
| 02:44 UTC | 03:45 UTC | Severe Thunderstorm Warning | OUN |
| 03:12 UTC | 04:00 UTC | Severe Thunderstorm Warning | OUN |
| 03:17 UTC | 03:45 UTC | Tornado Warning | OUN |
| 03:39 UTC | 03:53 UTC | Tornado Warning | OUN |
| 03:51 UTC | 06:45 UTC | Flash Flood Warning | OUN |
| 04:28 UTC | 07:00 UTC | Flash Flood Warning | OUN |
| 04:42 UTC | 10:45 UTC | Flood Warning | OUN |
| 05:29 UTC | 08:30 UTC | Flash Flood Warning | OUN |
| 06:42 UTC | 10:45 UTC | Flood Warning | OUN |
| 07:11 UTC | 13:50 UTC | Flood Warning | OUN |
| 10:40 UTC | 20:00 UTC | Flood Warning | OUN |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Enhanced Risk, with a 0.05 chance of a tornado within 25 miles. The outlook in force was issued at 19:59 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the tornado touched down at May 19, 6:54 PM CDT, 37 minutes earlier.
Area forecast discussion, May 19, 6:54 PM CDT, 37 minutes before
Area Forecast Discussion
National Weather Service Norman OK
654 PM CDT Fri May 19 2017
.AVIATION...
Strong to severe thunderstorms will continue across
western north Texas and southern Oklahoma through
at least the evening hours. Thunderstorms will mainly
impact LAW and SPS with IFR conditions possible in and
around thunderstorms.
A cold front over western Oklahoma will bring a wind shift to all
TAF sites by 6Z. Mainly VFR conditions are expected after 6-9Z at
all sites.
&&
.PREV DISCUSSION... /issued 319 PM CDT Fri May 19 2017/
DISCUSSION...
Strong to severe thunderstorms continue to develop across mainly
western north Texas this afternoon. Other widely scattered
showers and a few storms are developing mainly north of a cold
front in northwest Oklahoma. Anvil debris and other light
showers are keeping parts of central and southern Oklahoma
relatively cool this afternoon.
Part of an outflow boundary that pushed well into north Texas has
been lifting slowly northward this afternoon. This boundary may
lift slowly into far southern Oklahoma later this afternoon,
however, western north Texas convection may keep this boundary
just south of the Red River.
Overall the risk of strong to severe storms will continue into
the evening, perhaps overnight, before a cold front sweeps across
southern Oklahoma by early Saturday morning.
Will continue the current Flood Watch through early Saturday
morning. It does appear that western north Texas and southern
Oklahoma will have the best opportunity for widespread showers
and thunderstorms through late this evening/early Saturday
morning.
Overall most of the weekend will be dry with below average
temperatures.
Another trough will approach the southern Plains around Monday of
next week. This will bring another opportunity for showers and
thunderstorms, especially across southern Oklahoma and western
north Texas.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 55 70 49 76 / 60 10 0 0
Hobart OK 51 72 48 78 / 40 0 0 0
Wichita Falls TX 57 74 51 81 / 80 10 0 0
Gage OK 46 67 46 77 / 20 0 0 10
Ponca City OK 53 67 45 75 / 50 10 0 0
Durant OK 65 75 53 80 / 90 50 10 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Flood Watch through Saturday morning for OKZ006>008-011>013-
017>020-023>032-037>048-050>052.
TX...Flood Watch through Saturday morning for TXZ085-086-088>090.
&&Hazardous weather outlook, May 19, 12:05 PM CDT, 7 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Norman OK 1205 PM CDT Fri May 19 2017 OKZ004>048-050>052-TXZ083>090-201715- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1205 PM CDT Fri May 19 2017 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...This afternoon and Tonight... .THUNDERSTORMS... There is an enhanced risk of severe thunderstorms today and tonight across portions of north Texas and southern Oklahoma. There is a slight risk of severe thunderstorms across much of the remainder of Oklahoma, except for northwest Oklahoma. LOCATION... The enhanced risk is southeast of a line from Seymour and Burkburnett Texas to Duncan and Seminole Oklahoma. Surrounding the enhanced risk, there is also a slight risk across much of Oklahoma southeast of a line from Alva to Cheyenne to Hollis Oklahoma, and also includes the remainder of western north Texas. TIMING... Through Midnight tonight. IMPACTS... Hail up to the size of golf balls, winds to 80 mph will be possible with the strongest storms, with the highest chances in the enhanced risk area. There is a low chance of tornadoes. Heavy rainfall will be possible over much of the risk areas. DISCUSSION... Showers and thunderstorms will continue to develop and move across the area this afternoon and tonight. Some of the storms could become severe with large hail, damaging winds, and very heavy rainfall. There will be a low chance of a tornado with these storms. Thunderstorms will continue overnight, although the risk of severe weather will decrease late this evening. .SPOTTER AND EMERGENCY MANAGEMENT STATEMENT... Storm spotter groups and emergency management personnel across Oklahoma and north Texas should prepare for severe weather operations during the day into this evening. .Flooding... More widespread heavy rainfall will be possible through tonight. This heavy rain could lead to flash flooding and river flooding in some locations. .DAYS TWO THROUGH SEVEN...Saturday through Thursday... .THUNDERSTORMS... Isolated thunderstorms will be possible in southeastern Oklahoma Saturday morning before moving out of the area. There will be chances of thunderstorms again Sunday night through Tuesday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, May 19, 5:44 PM CDT, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
544 PM CDT FRI MAY 19 2017
TXZ089-090-192315-
Clay TX-Archer TX-
544 PM CDT FRI MAY 19 2017
...SIGNIFICANT WEATHER ADVISORY FOR southwestern Clay and eastern
Archer Counties Until 615 PM CDT...
AT 542 PM CDT, a strong thunderstorm was located 9 miles southwest of
Windthorst, moving northeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Frequent cloud to ground lightning...
Locations impacted include...
Archer City, Scotland, Windthorst, southern Lake Arrowhead and Joy.
LAT...LON 3343 9875 3374 9855 3368 9830 3358 9814
3346 9834 3347 9842 3342 9842 3340 9845
TIME...MOT...LOC 2242Z 227DEG 28KT 3346 9855
KURTZLocal storm report, May 19, 6:08 PM CDT, 1 hour 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
608 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO 2 SW WINDTHORST 33.56N 98.46W
05/19/2017 ARCHER TX NWS EMPLOYEE
BRIEF ROPE TORNADO. LASTED 1 MINUTE.
&&
VMAHALELocal storm report, May 19, 6:10 PM CDT, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
610 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0550 PM HAIL 3 E MACOMB 35.15N 96.96W
05/19/2017 E1.00 INCH POTTAWATOMIE OK LAW ENFORCEMENT
&&
KURTZLocal storm report, May 19, 6:16 PM CDT, 1 hour 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
616 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0614 PM TSTM WND GST 3 W DAVIS 34.50N 97.17W
05/19/2017 E60 MPH GARVIN OK NWS EMPLOYEE
&&
KURTZLocal storm report, May 19, 7:21 PM CDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
721 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0713 PM HAIL 10 E HENRIETTA 33.82N 98.03W
05/19/2017 E0.88 INCH CLAY TX TRAINED SPOTTER
&&
MADLocal storm report, May 19, 7:30 PM CDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORMAN OK
730 PM CDT FRI MAY 19 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 PM TORNADO 5 WSW SPRINGER 34.29N 97.22W
05/19/2017 CARTER OK NWS EMPLOYEE
&&
MADThe air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Norman, OK (KOUN), 12:00Z
11.5 hours after it, 99 km from the path. May 20, 2017.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- -90045 J/kg
- Surface CAPE
- 1 J/kg
- Mixed-layer LCL
- 1157 m above ground
- 0-6 km bulk shear
- 51 kt
- 0-1 km bulk shear
- 11 kt
- 0-1 km storm-relative helicity
- 21 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
- 0-3 km lapse rate
- 4.1 K/km
The surface observations
Ardmore Municipal (ADM), 14 km from the path, in the two hours either side.
| Time (UTC) | Temp (°F) | Dew point (°F) | Wind | Gust (kt) | Pressure (mb) | Weather |
|---|---|---|---|---|---|---|
| 22:55 UTC | 73.4 | 69.8 | 110° 7 kt | 1005.4 | ||
| 23:35 UTC | 74.3 | 71.2 | 150° 3 kt | 1005.4 | ||
| 23:55 UTC | 73.4 | 71.6 | 310° 6 kt | 1005.4 | VCTS | |
| 00:15 UTC | 71.8 | 68.2 | 0° 0 kt | 1005.1 | TS | |
| 00:20 UTC | 73.4 | 71.6 | 310° 6 kt | 1005.4 | TS | |
| 00:35 UTC | 72 | 70.7 | 10° 9 kt | 14 | 1004.1 | VCTS |
| 00:55 UTC | 71.6 | 68.2 | 270° 12 kt | 21 | 1005.1 | TS |
| 01:15 UTC | 72 | 69 | 310° 8 kt | 20 | 1006.1 | TSRA |
| 01:30 UTC | 71.6 | 68 | 320° 11 kt | 34 | 1005.4 | +TSRA |
| 01:35 UTC | 68.7 | 67 | 20° 11 kt | 31 | 1005.8 | +TSRA |
| 01:55 UTC | 68.5 | 67 | 340° 13 kt | 24 | 1006.4 | +TSRA |
| 02:15 UTC | 67.5 | 66.7 | 350° 12 kt | 1005.4 | +TSRA |
From the Iowa Environmental Mesonet's archive of airport observations.
The radar
The Norman radar (KTLX), 110 km away, was scanning. The volume nearest the touchdown began at 00:29 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 23:14 UTC | TSTM WND GST 60 | 3 W Davis | Garvin, OK | |
| 00:21 UTC | TORNADO | 5 Wsw Springer | Carter, OK | |
| 01:30 UTC | HAIL 1 | Springer | Carter, OK | |
| 01:33 UTC | TSTM WND GST 65 | Mill Creek | Johnston, OK | |
| 01:40 UTC | HAIL 1.5 | Roff | Pontotoc, OK | |
| 01:55 UTC | FLASH FLOOD | 3 Se Sulphur | Murray, OK | |
| 02:04 UTC | FLASH FLOOD | Stratford | Garvin, OK | WATER COMING UP TO APARTMENT COMPLEXES. |
| 02:14 UTC | FLASH FLOOD | 1 Sw Davis | Murray, OK | HIGHWAY 77 NEAR MCGEE INDUSTRIAL DRIVE SOUTH OF DAVIS 77 IS FLOODED WITH 6 TO 8 INCHES WATER ACROSS THE ENTIRE ROAD. |
| 02:26 UTC | HAIL 1 | Mill Creek | Johnston, OK | |
| 02:30 UTC | FLASH FLOOD | Hickory | Murray, OK | FLOOD WATERS OVER HIGHWAY 1. |
| 02:32 UTC | TORNADO | 2 Nw Tishomingo | Johnston, OK | |
| 02:44 UTC | TORNADO | 5 E Reagan | Johnston, OK | |
| 03:09 UTC | FLASH FLOOD | Reagan | Johnston, OK | ROADS FLOODED JUST SOUTH OF REAGAN. |
| 03:17 UTC | FLASH FLOOD | Davis | Murray, OK | VIDEO OF FLOODED ROADWAYS. |
| 03:23 UTC | HAIL 1.75 | Reagan | Johnston, OK | |
| 03:30 UTC | FLASH FLOOD | 1 Nnw Ravia | Johnston, OK | WATER OVER HIGHWAY 1. |
| 03:30 UTC | FLASH FLOOD | 1 Wnw Bromide | Johnston, OK | MULTIPLE ROADS IN BROMIDE/CONNERVILLE AREA ARE NOT PASSABLE. ROAD ACCESS TO CAMP BOND WASHED OUT WITH DEBRIS. |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2017 tornado in OklahomaEvery tornado in Oklahoma since 1950Warnings in force in Oklahoma nowThe forecast where you are
The other tornadoes of May 19, 2017
43 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| May 19 | 1:04 AM CDT | EF0 | Barry, MO | 0.1 | 100 | $50,000 | ||
| May 19 | 1:28 AM CDT | EF0 | Taney, MO | 0.3 | 75 | 1 | $10,000 | |
| May 19 | 1:30 AM CDT | EF1 | Taney, MO | 8.7 | 200 | |||
| May 19 | 1:54 AM CDT | EF0 | Greene, MO | 2.5 | 200 | $100,000 | ||
| May 19 | 2:00 AM CDT | EF0 | Christian, MO | 3.0 | 500 | $100,000 | ||
| May 19 | 2:15 AM CDT | EF1 | Webster, MO | 2.0 | 300 | $10,000 | ||
| May 19 | 3:00 AM CDT | EF0 | Wright, MO | 0.3 | 50 | $5,000 | ||
| May 19 | 3:12 AM CDT | EF0 | Oregon, MO | 0.8 | 300 | $50,000 | ||
| May 19 | 4:15 AM CDT | EF1 | Callaway, MO | 1.6 | 50 | |||
| May 19 | 4:23 AM CDT | EF0 | Montgomery, MO | 4.0 | 75 | |||
| May 19 | 2:55 PM CDT | EF1 | McDonald, MO | 2.0 | 10 | $50,000 | ||
| May 19 | 3:10 PM CDT | EF0 | Newton, MO | 4.1 | 300 | $50,000 | ||
| May 19 | 4:22 PM EDT | EF1 | Crawford, IN | 0.2 | 50 | $250,000 | ||
| May 19 | 3:23 PM CDT | Unrated | Runnels, TX | 0.0 | 30 | |||
| May 19 | 3:37 PM CDT | EF0 | Barber, KS | 0.4 | 50 | |||
| May 19 | 3:42 PM CDT | EF1 | Lawrence, MO | 4.2 | 300 | $50,000 | ||
| May 19 | 3:53 PM CDT | EF0 | Barber, KS | 3.0 | 150 | |||
| May 19 | 3:57 PM CDT | EF0 | Lawrence, MO | 1.0 | 100 | $5,000 | ||
| May 19 | 4:05 PM CDT | EF0 | Dade, MO | 0.9 | 100 | |||
| May 19 | 4:11 PM CDT | EF0 | Pratt, KS | 2.2 | 50 | |||
| May 19 | 4:12 PM CDT | EF0 | Dade, MO | 0.5 | 75 | |||
| May 19 | 4:14 PM CDT | EF0 | Pratt, KS | 4.5 | 75 | |||
| May 19 | 4:19 PM CDT | EF0 | Polk, MO | 0.6 | 100 | $5,000 | ||
| May 19 | 4:22 PM CDT | EF0 | Kingman, KS | 0.2 | 50 | |||
| May 19 | 4:53 PM CDT | EF0 | Kingman, KS | 0.3 | 50 | |||
| May 19 | 5:10 PM CDT | EF0 | Kingman, KS | 0.3 | 50 | |||
| May 19 | 5:32 PM CDT | EF0 | Reno, KS | 0.7 | 50 | |||
| May 19 | 5:37 PM CDT | EF0 | Reno, KS | 0.6 | 50 | |||
| May 19 | 6:00 PM CDT | Unrated | Archer, TX | 0.5 | 50 | |||
| May 19 | 6:27 PM CDT | EF1 | Cole, MO | 0.9 | 75 | |||
| May 19 | 7:15 PM CDT | EF0 | Clay, KS | 0.0 | 20 | |||
| May 19 | 7:22 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:24 PM CDT | Unrated | Carter, OK | 0.2 | 50 | |||
| May 19 | 7:27 PM CDT | Unrated | Coleman, TX | 0.1 | 25 | |||
| May 19 | 7:47 PM CDT | Unrated | Carter, OK | 2.0 | 400 | |||
| May 19 | 7:48 PM CDT | EF0 | Chase, KS | 0.2 | 50 | |||
| May 19 | 8:09 PM CDT | EF0 | Morris, KS | 0.0 | 25 | |||
| May 19 | 8:25 PM CDT | EF1 | Chase, KS | 0.8 | 60 | |||
| May 19 | 8:38 PM CDT | EF0 | Lyon, KS | 0.0 | 25 | |||
| May 19 | 9:32 PM CDT | Unrated | Johnston, OK | 1.5 | 50 | |||
| May 19 | 9:44 PM CDT | Unrated | Johnston, OK | 2.0 | 50 | |||
| May 19 | 9:56 PM CDT | Unrated | Johnston, OK | 6.0 | 50 | |||
| May 19 | 10:13 PM CDT | Unrated | Coal, OK | 3.0 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.